Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 15, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 14, 2006, 3:32 AM CDT for 10 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Sep 14, 2006, 12:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2006, 3:32 AM CDT (08:32 UTC)
- In effect from
- Sep 14, 2006, 12:00 PM CDT
- Expired
- Sep 14, 2006, 2:09 PM CDT
- In force
- 2 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 140832 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 332 AM CDT THU SEP 14 2006 ...STRONG SOUTHERLY WINDS WILL PICK UP AHEAD OF A LOW PRESSURE SYSTEM CURRENTLY SITUATED ALONG THE FRONT RANGE OF THE ROCKIES... MNZ039-046-SDZ006>008-011-018>023-141645- /O.NEW.KABR.WI.Y.0015.060914T1700Z-060915T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 332 AM CDT THU SEP 14 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTHERLY WINDS OF 30 TO 35 MPH...WITH SOME GUSTS TO 45 MPH CAN BE EXPECTED ACROSS NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO THE EARLY EVENING. WINDS ARE EXPECTED TO SUBSIDE TO 15 TO 25 MPH BY LATE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ ALBRECHT
2 follow-up statements
000 WWUS73 KABR 141624 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1124 AM CDT THU SEP 14 2006 ...STRONG SOUTHERLY WINDS WILL INCREASE AHEAD OF A LOW PRESSURE SYSTEM CURRENTLY SITUATED ALONG THE FRONT RANGE OF THE ROCKIES... MNZ039-046-SDZ006>008-011-018>023-150000- /O.CON.KABR.WI.Y.0015.060914T1700Z-060915T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1124 AM CDT THU SEP 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SOUTHERLY WINDS OF 25 TO 35 MPH...WITH A FEW HIGHER GUSTS...CAN BE EXPECTED ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO THE EARLY EVENING. WINDS ARE EXPECTED TO SUBSIDE TO 15 TO 25 MPH BY LATE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 141909 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 209 PM CDT THU SEP 14 2006 MNZ039-046-SDZ006>008-011-018>023-142015- /O.CAN.KABR.WI.Y.0015.000000T0000Z-060915T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 209 PM CDT THU SEP 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE THROUGH THE AFTERNOON...BUT WINDS ARE NO LONGER EXPECTED TO EXCEED ADVISORY CRITERIA. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 14, 3:30 AM CDT, 2 minutes earlier.
Area forecast discussion, Sep 14, 3:30 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
330 AM CDT THU SEP 14 2006
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
CONCERNS ARE ON WINDS TODAY AND FRIDAY...TEMPS THROUGHOUT AND PRECIP
CHANCES BEGINNING TONIGHT THROUGH SATURDAY NIGHT.
MAIN FEATURE OF NOTE THROUGHOUT THE SHORT TERM WILL BE TROUGH
CURRENTLY DIGGING INTO THE PACIFIC NORTHWEST...WITH LEE SIDE LOW
PRESSURE SITUATED ALONG THE FRONT RANGE OF THE ROCKIES. A WEAK
SHORTWAVE IS CURRENTLY RESPONSIBLE FOR SOME SCATTERED CLOUD COVER
ACROSS NORTH DAKOTA...BUT HAVE MOSTLY CLEAR SKIES ACROSS MUCH OF THE
CWA. WILL BEGIN TO SEE THE SFC PRES GRADIENT TIGHTEN TODAY INTO
TONIGHT AHEAD OF AN INITIAL SHORTWAVE EJECTING OUT OF COLORADO.
SOUTHERLY FLOW PICKS UP BRINGING A SURGE OF WARM AIR/MOISTURE INTO
THE CWA WITH H85 TEMPS RISING INTO THE 20-25C RANGE. AS THE
SOUTHERLY FLOW INCREASES IN STRENGTH TODAY INTO FRIDAY...EXPECT
BREEZY TO WINDY CONDITIONS ACROSS MUCH OF THE CWA. BUFKIT
SOUNDINGS/LATEST RUC/NAM INDICATE CLOSE TO 30 KTS AT 925MB...AND
35-45KT AT 850MB OVER THE EASTERN CWA BY THIS AFTERNOON. WITH THE
VWP ALREADY SHOWING 50KT JUST OFF THE SURFACE. EXPECT THE LOW LEVEL
JET CORE TO PUSH OUT OF THE AREA BY LATER TODAY...BUT SHOULD STILL
SEE SUBSTANTIAL WINDS SO WILL ISSUE A WIND ADVISORY FOR THE EASTERN
HALF OF THE CWA FOR THIS AFTERNOON.
STILL EXPECT A CHANCE FOR SOME ELEVATED CONVECTION LATE TONIGHT BUT
HAVE TRIMMED POPS BACK A BIT ACROSS THE EASTERN CWA WHERE
INSTABILITY IS NOT AS GREAT. FEEL THE BEST CHANCE FOR CONVECTION
WILL BE ACROSS THE WESTERN CWA AS THE UPPER SHORTWAVE LIFTS OUT OF
COLORADO. AS THE SHORTWAVE CONTINUES TO PUSH NORTHEAST INTO
FRIDAY...EXPECT PRECIP CHANCES TO CONTINUE TO SPREAD ACROSS
REMAINDER OF THE CWA. MUCH OF THE CWA REMAINS IN THE WARM SECTOR
INTO EARLY SATURDAY...WITH THE BEST INSTABILITY/LIFT SHOWING ACROSS
THE CWA LATE FRIDAY INTO FRIDAY NIGHT. MODELS SOUNDINGS INDICATE
CLOSE TO 2000 J/KG OF CAPE NEAR THE KPIR AREA AS MAY SEE SOME
SUNSHINE BEHIND THE DEPARTING INITIAL SHORTWAVE. OTHERWISE SHOULD
CONTINUE TO SEE CHANCES FOR PRECIP SATURDAY INTO SATURDAY NIGHT AS
THE COLD FRONT ASSOCIATED WITH THE UPPER WAVE EJECTING OUT OF THE
ROCKIES TRACKS THROUGH THE CWA. FRONTAL MOVEMENT IS LOOKING SLIGHTLY
SLOWER THAN IN PREVIOUS MODEL RUNS...SO DID REDUCE POPS SLIGHTLY AS
BEST PRECIP CHANCES ARE CONFINED TO THE NORTH AND WEST OF THE CWA IN
WRAP-AROUND AREA. THEREFORE ALSO MADE SOME CHANGES TO THE MAX/MIN
TEMPS KEEPING THINGS A LITTLE WARMER THROUGH SATURDAY...HOWEVER
STILL EXPECT QUITE A BIT OF A COOL DOWN FROM TODAY THROUGH SATURDAY
AS H85 TEMPS ACROSS THE AREA FALL TO AROUND 0C BY LATE SATURDAY
NIGHT.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
EXTENDED MODELS ARE IN FAIR AGREEMENT WITH THE UPPER LEVEL LOW
PUSHING THROUGH THE AREA EARLY IN THE PERIOD. HAVE GONE WITH A
SOLUTION CLOSE TO A BLEND OF THE 00Z GFS/18Z GFS ENSEMBLE MEAN/12Z
ECMWF/18Z DGEX EARLY ON IN THE PERIOD. THIS SOLUTION BRINGS THE
UPPER LOW ACROSS EASTERN ND INTO NORTHERN MN ON SUNDAY AND SUNDAY
NIGHT. A SIGNIFICANT DRY SLOT IS EXPECTED TO PUSH INTO THE AREA
EARLY SUNDAY MORNING. HAVE TRIMMED POPS SOMEWHAT FOR SUNDAY MORNING
BEFORE TROWAL PRECIPITATION PUSHES INTO THE AREA FROM THE NW. SUNDAY
MORNING PRECIP COULD BE CUT BACK EVEN MORE DOWN THE ROAD. THE 00Z
GFS AND 18Z DGEX BOTH TAKE THE UPPER LOW THROUGH LAKE
SUPERIOR/NORTHERN MICHIGAN ON MONDAY/MONDAY NIGHT...WITH THE DGEX A
LITTLE SLOWER THAN THE GFS. THE 18Z ENSEMBLE MEAN IS A LITTLE
FURTHER NORTH...JUST NORTH OF LAKE SUPERIOR WITH ITS TRACK...WHILE
THE 12Z ECMWF DIVERGES FROM THE REST WITH A LOW CENTER MUCH FURTHER
NORTH. EXCLUDING THE ECMWF...THE REST OF THE BLEND LOOKS REASONABLE
WHICH ENDS PRECIPITATION MONDAY NIGHT IN THE EAST.
TEMPERATURES WILL BE UNSEASONABLY COOL WITH HIGHS IN THE MID 40S TO
MID 50S BOTH SUNDAY AND MONDAY. SNOW WILL BE A POSSIBILITY LATE
SUNDAY NIGHT IN THE EXTREME NORTHWEST...MAINLY WESTERN CORSON
COUNTY. ICE CRYSTALS WILL BE HARD TO FIND IN THE COLUMN LATER IN THE
NIGHT HOWEVER. TEMPERATURES NEAR FREEZING ARE EXPECTED TOO...MAINLY
IN THE WEST ON MONDAY NIGHT.
MODELS ARE IN POOR AGREEMENT TOWARD THE END OF THE PERIOD. AN UPPER
RIDGE WILL FOLLOW THE DEPARTING UPPER LOW...BUT THE MODELS ARE
HAVING A HARD TIME WITH UPPER LOW OVER THE WESTERN CONUS AND WHETHER
OR NOT TO BRING IT EAST INTO THE PLAINS. LITTLE CHANGES WERE MADE
BEYOND MONDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FOR NORTHEAST SOUTH DAKOTA THIS AFTERNOON
THROUGH EARLY EVENING.
MN...WIND ADVISORY FOR BIG STONE AND TRAVERSE COUNTIES THIS
AFTERNOON THROUGH EARLY EVENING.
&&
ALBRECHT/KNUTSVIGHazardous weather outlook, Sep 13, 5:18 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 518 AM CDT WED SEP 13 2006 MNZ039-046-SDZ004>011-016>023-034>037-051-141030- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- 518 AM CDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHERLY WINDS ARE EXPECTED TO PICK UP THURSDAY AHEAD OF A LOW PRESSURE SYSTEM PUSHING TOWARD THE REGION. WINDS MAY APPROACH ADVISORY CRITERIA THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA LATE THURSDAY NIGHT INTO THE WEEKEND...AS AN UPPER LEVEL SYSTEM PUSHES EAST OUT OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-033-045-048-141030- CORSON-DEWEY-STANLEY-JONES-LYMAN- 518 AM CDT WED SEP 13 2006 /418 AM MDT WED SEP 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS...HOT TEMPERATURES...AND LOW RELATIVE HUMIDITIES WILL COMBINE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 20 PERCENT THIS AFTERNOON...WITH SOUTH WINDS IN EXCESS OF 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHERLY WINDS ARE EXPECTED TO PICK UP THURSDAY AHEAD OF A LOW PRESSURE SYSTEM PUSHING TOWARD THE REGION. WINDS MAY APPROACH ADVISORY CRITERIA THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA LATE THURSDAY NIGHT INTO THE WEEKEND...AS AN UPPER LEVEL SYSTEM PUSHES EAST OUT OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.